Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 39, NWS Lincoln, IL

March 10, 20264 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 10, 2026, 11:34 PM CDT for 4 counties in Illinois. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 11:34 PM CDT (04:34 UTC)
Expired
Mar 11, 2026, 12:15 AM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 12:16 AM CDTTSTM WND DMG1 W Green Valley, ILPower poles were snapped near the intersection of Toboggan Avenue and Chapel Road.
Mar 11, 12:20 AM CDTTSTM WND DMGSouth Pekin, ILA street lamp pole was blown down.
Mar 11, 12:22 AM CDTTSTM WND DMGPekin, ILPart of a large tree was blown down onto a garage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:57 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WUUS53 KILX 110434
SVRILX
ILC057-125-143-179-110515-
/O.NEW.KILX.SV.W.0039.260311T0434Z-260311T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1134 PM CDT Tue Mar 10 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  East central Fulton County in west central Illinois...
  Central Tazewell County in central Illinois...
  North central Mason County in central Illinois...
  Southwestern Peoria County in central Illinois...

* Until 1215 AM CDT.

* At 1133 PM CDT, a severe thunderstorm was located near St. David,
  or near Lewistown, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pekin, South Pekin and Mapleton.

This includes the following highways...
 Interstate 155 between mile markers 17 and 21.
 Interstate 474 between mile markers 3 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 200 AM CDT for central and
west central Illinois.

&&

LAT...LON 4036 9022 4046 9021 4072 8967 4040 8942
TIME...MOT...LOC 0433Z 251DEG 40KT 4043 9005 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Erwin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:59 PM CDT, 35 minutes earlier. Its key messages:

  • Severe thunderstorms are forecast late this afternoon into tonight, with the potential for strong tornadoes, large hail over 2 inches, and wind gusts over 70 mph.
  • Heavy rainfall tonight brings a risk of localized flash flooding, particularly for urban and low-lying areas.
  • A powerful cold front arrives Sunday, shifting temperatures sharply below normal for early next week.
Area forecast discussion, Mar 10, 10:59 PM CDT, 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1059 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe thunderstorms are forecast late this afternoon into
  tonight, with the potential for strong tornadoes, large hail
  over 2 inches, and wind gusts over 70 mph.

- Heavy rainfall tonight brings a risk of localized flash
  flooding, particularly for urban and low-lying areas.

- A powerful cold front arrives Sunday, shifting temperatures
  sharply below normal for early next week.

&&

.DISCUSSION...
Issued at 155 PM CDT Tue Mar 10 2026

A volatile environment is developing across central Illinois this
afternoon. Surface analysis at 1 pm showed a warm/stationary
front extending from 1003 mb low pressure over northeast KS,
across far southeast IA, and into northern IL just south of the
I-80 corridor. South of this boundary MLCAPEs have risen to 2000+
J/kg over west central IL, and these are forecast to increase to
near 3k J/kg by early evening as moisture pools on strong
southwest low level flow. Deep layer shear at 45-55 kt is
sufficient for sustained/organized updrafts and supercells given
the background environment. Low level helicity is currently
lacking south of the front, but this is forecast to increase late
afternoon/evening as low pressure approaches and a 40-50 kt 925 mb
jet develops. Before that jet develops, forcing for convective
development this afternoon is nebulous, and may be tied to DPVA
and convergence provided by a southwest moving lake front. 18z
ILX sounding showed a cap near 850 mb, and this may be difficult
to overcome this afternoon with such weak forcing, especially away
from the front. CAMs have shown varying solutions from nothing to
scattered cells over our far northern counties mid to late
afternoon. For now confidence is low that we'll see much prior to
6 pm, but if development does occur, very large hail and damaging
winds would be the most likely initial impacts given the very
steep mid level laps rates and lack of low level helicity.

Higher confidence that convective development will occur near to
shortly after 6 pm as the low level jet rapidly increases. CAMs
have shown better agreement both run to run and model to model
that storm coverage and intensity will escalate near and
northwest of the IL River Valley, with individual cells tracking
northeast. 0-3 km shear vectors suggest that the supercell phase
may be short-lived, before upscale growth into linear mode occurs.
Nevertheless, a concerning environment for strong, long-track
tornadoes exists for a few hours this evening given the
instability and strong low level shear. For this reason, SPC has
upgraded areas north of a Havana to Bloomington line to a Moderate
Risk of severe storms (level 4 of 5). In this area, tornado
probabilities are 15-30% within 25 miles of a point. Intensity
estimates from SPC show EF3, or strong tornadoes, are expected
within this region. Very large hail in excess of 2" is also a high
concern resulting from very steep lapse rates and a favorable
CAPE profile. As the storms grow into a linear complex overnight,
we'll likely shift toward a damaging wind and heavy rain threat.
HREF PMM shows some streaks of 2-3" where training occurs, which
is reasonable given high PWATs. Thus localized flash flooding will
become a concern, particularly in urban and low lying areas.

Rain lingers into Wed morning, especially east of I-55 as the
front slowly sags south. Much cooler air arrives behind the front,
with NBM- guided lows in the upper 20s Wed night.

Quiet weather is forecast for Friday and Saturday as high pressure
moves  across the Midwest. Temperatures trend warmer on Saturday
ahead of the next major system.

By Sunday, a strong low-pressure system tracks through the Great Lakes,
pulling a sharp cold front through central Illinois. While some
timing uncertainty exists, rain is forecast to transition to a
brief period of snow or rain snow/mix Sunday night as
temperatures plummet. High Confidence exists in a significant
cool-down for early next week. The ECMWF EFI shows values below
 -0.8 for 2m temperatures, indicating a very unusual cold event
for mid- March. CPC’s 6-10 day outlook reinforces this trend,
favoringwell-below-normal temperatures.

25

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1053 PM CDT Tue Mar 10 2026

Showers and thunderstorms will increase in coverage overnight with
the strongest storms expected during this time. Isolated severe
storms will be possible during this time as well along with some
heavy rain potential. This activity should transition to more
showers with isolated thunderstorms after about 12z Wednesday
morning with the showers becoming more isolated through Wednesday
afternoon. Outside of any thunderstorms, MVFR and IFR conditions
will settle into the area overnight into Wedneswday morning as a
cold front drop south. Gusts during the day will likely be 25 to
35 mph.

WFO FSD

&&

.CLIMATE...
Issued at 1249 PM CDT Sun Mar 8 2026

Record high temperatures for Tuesday:

Location            Tuesday
========           =========
Bloomington        78 (1893)
Champaign          73 (1990)
Charleston         79 (1990)
Decatur            79 (1990)
Lincoln            78 (1955)
Olney              80 (1990)
Peoria             77 (1955)
Springfield        80 (1955)

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 10, 2:13 PM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
213 PM CDT Tue Mar 10 2026

ILZ027>031-036>038-041-111915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

There is an Moderate risk (level 4 of 5) for severe weather along
and north of a Havana to Paxton line this afternoon through tonight.
Two rounds of severe thunderstorms are possible.

Round one will develop along and north of a warm front between 3pm
and 7pm. Any cells that form at this time will rapidly become
severe...resulting in a risk for strong tornadoes, very large hail,
and damaging wind gusts.

Round two will materialize from late evening into the overnight
hours. Storms that form later in the event will mainly pose a risk
for damaging wind gusts: however, a tornado cannot be ruled out. In
addition, pockets of flash flooding will be possible where excessive
rainfall rates overwhelm urban draining systems.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed 5pm to Midnight.

Expected storm motion is toward the the northeast around 30-40 mph.

ILZ040-042>053-111915-
Schuyler-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

There is an enhanced risk (level 3 of 5) for severe weather along
and north of the I-72 corridor this afternoon through tonight. Two
rounds of potentially severe thunderstorms are possible.

Round one will develop along and north of a warm front between 3pm
and 7pm. Any cells that form at this time will rapidly become
severe...resulting in a risk for strong tornadoes, very large hail,
and damaging wind gusts.

Round two will materialize from late evening into the overnight
hours. Storms that form later in the event will mainly pose a risk
for damaging wind gusts: however, an isolated tornado cannot be
ruled out. In addition, pockets of flash flooding will be possible
where excessive rainfall rates overwhelm urban draining systems.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed 5pm to Midnight.

Expected storm motion is toward the northeast around 30-40 mph.

ILZ054>057-061>063-066>068-071>073-111915-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
213 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

There is a slight risk (level 2 of 5) for severe weather south of
the I-72 corridor late this evening and overnight. One or more lines
of thunderstorms will move across the area...with the primary risks
being damaging wind gusts and isolated tornadoes. In addition,
pockets of flash flooding will be possible where excessive rainfall
rates overwhelm urban drainage systems.

Minor flooding in ongoing on the Little Wabash River near Clay City
and the Embarras River near Lawrenceville.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor flooding will continue on the Little Wabash River near Clay
City and the Embarras River near Lawrenceville through the remainder
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Expected storm motion is toward the northeast around 30-40 mph.

Copple

In the hours before

Local storm report, Mar 10, 8:15 PM CDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
815 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     Hail             Henry                   41.11N 89.36W
03/10/2026  E0.88 Inch       Marshall           IL   Trained Spotter

&&

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:14 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox, Stark41 min
Mar 10, 7:18 PM CDTSevere Thunderstorm WarningILXKnox27 min
Mar 10, 7:33 PM CDTTornado WarningILXMarshall, Stark27 min
Mar 10, 7:52 PM CDTTornado WarningILXMarshall38 min
Mar 10, 8:14 PM CDTTornado WarningILXMarshall31 min
Mar 10, 11:38 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler, Tazewell52 min
Mar 10, 11:57 PM CDTTornado WarningILXFulton, Mason, Tazewell37 min
Mar 11, 12:13 AM CDTSevere Thunderstorm WarningILXMason, Peoria, Tazewell17 min
Mar 11, 12:18 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Mason, Peoria, Tazewell and 1 more42 min
Mar 11, 1:25 AM CDTSevere Thunderstorm WarningILXChristian, Morgan, Sangamon13 min
Mar 11, 1:27 AM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt20 min
Mar 11, 1:36 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon24 min
Mar 11, 3:55 AM CDTAreal Flood AdvisoryILXChristian, Macon, Sangamon63 min
Mar 11, 4:58 AM CDTFlash Flood WarningILXMacon86 min
Mar 11, 5:33 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar57 min
Mar 11, 5:41 AM CDTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper49 min
Mar 11, 5:55 AM CDTTornado WarningILXCumberland, Effingham, Jasper21 min
Mar 11, 6:02 AM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland43 min
Mar 11, 6:11 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper49 min
Mar 11, 6:19 AM CDTSevere Thunderstorm WarningILXLawrence, Richland41 min
Mar 11, 6:24 AM CDTAreal Flood AdvisoryILXMacon96 min
Mar 11, 6:24 AM CDTSevere Thunderstorm WarningILXClark, Edgar36 min
Mar 11, 6:57 AM CDTSevere Thunderstorm WarningILXLawrence32 min
Mar 11, 12:48 PM CDTSpecial Weather StatementILXLawrence27 min
Mar 11, 1:27 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence, Richland87 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.